This doctor needs a new name, but I haven't quite been able to figure out how she fits into this whole mess. After moving back to our hometown in June, Dr. Weasel increased his medication due to a recurrence of some of the hallucinations he experienced beforehand. This was attributed to the stress levels of moving, and a child like mine DOES NOT DEAL WELL with change. So up until now, he's been taking 150mgs of Seroquel daily.
Over the last couple of months, Thing One's aggression has been way up. He's been throwing things, raging, trashing the house and verbally and physically abusing Thing Two. We've tried all the usual things: time outs, behaviour mods, token economies and the like. To no avail. In fact, the aggression has only gotten worse. Over the last month, I've seen more issues that cause me concern:
-increased apathy and reduced or inappropriate emotional responses
-talking to himself about things he has done throughout the day (full blown convos)
-signs of depression
These things I brought to the attention of the new doc (yet to named), and she promptly asked him if he'd like to come into the hospital onto the unit for a little while. At this point, Thing One fell apart... burst into tears. He has this irrational thought that if he goes onto the unit, he will never ever come out. When a child is admitted onto the psych unit, no release date is given. It is common knowledge that the child is there until they don't need to be anymore. Last time that lasted two weeks. It was the wrong thing to ask him, and it totally ruined any chance of a real observation period for him. Obviously, we don't want to make him do something that makes him acutely stressed, but I think that maybe that is the right place for him right now. Especially since the new doctor is ready to change his medications.
Most of you know that Thing One's descent into insanity came while he was under a Prozac regimen. There is some question that that drug specifically may have been the trigger for his Psychosis, as he suffered his first reality break while taking it regularly. In addition, the main reason he WAS hospitalized was due to the suicidal and homicidal thoughts. The NEW drug that she wants to start - is also an SSRI. The first warning I saw in researching the drug was: that people who take this drug can find themselves having feelings of self harm. This behaviour can occur spontaneously and decline rapidly.
Is the same as Prozac. It also cautions giving this drug to anyone under the age of 18. In addition, the new doctor hopes that it will work so effectively that Thing One can stop taking Seroquel and be fine. I feel like we are going backwards. We tried an SSRI on its own and wound up with psychosis and hospitalization. Now she wants to work backward to the same treatment, with the same class of drugs.
I think I'm losing my mind.
I am FRIGHTENED.
If anyone knows anything about the drug "Cipralex", please comment to me and let me know what I should watch for.